Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 136, NWS Buffalo, NY

October 15, 20174 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Oct 15, 2017, 5:16 PM EDT for 4 counties in New York. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2017, 5:16 PM EDT (21:16 UTC)
Expired
Oct 15, 2017, 6:00 PM EDT
In force
44 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Cayuga County, NY, Ontario County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 82 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 5:20 PM EDTTSTM WND GST 604 Nnw Clifton Springs, NY
Oct 15, 5:23 PM EDTTSTM WND DMGNewark, NYLARGE TREE BLOWN DOWN ONTO POWER LINES.
Oct 15, 5:42 PM EDTMARINE TSTM WIND 52Oswego, NY
Oct 15, 5:44 PM EDTTSTM WND DMGHannibal, NYMULTIPLE REPORTS OF TREES DOWN.
Oct 15, 5:46 PM EDTTSTM WND DMGMinetto, NYMULTIPLE REPORTS OF TREES AND WIRES DOWN.
Oct 15, 5:55 PM EDTTSTM WND DMGMexico, NYMULTIPLE REPORTS OF TREES AND WIRES DOWN.
Oct 15, 5:57 PM EDTTSTM WND GST 66Oswego County Airport, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WUUS51 KBUF 152116
SVRBUF
NYC011-069-075-117-152200-
/O.NEW.KBUF.SV.W.0136.171015T2116Z-171015T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
516 PM EDT SUN OCT 15 2017

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Wayne County in western New York...
  Cayuga County in central New York...
  Western Oswego County in central New York...
  Northeastern Ontario County in western New York...

* Until 600 PM EDT.

* At 515 PM EDT, severe thunderstorms were located along a line
  extending from 16 miles northwest of Fair Haven Beach State Park to
  near Williamson to near Palmyra, moving east at 55 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach
  State Park, Ontario, Newark, Williamson and Marion.

This includes the following highways...
 Interstate 90 exit 44 and near exit 40.
 Interstate 81 between exits 34 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These storms are producing wind damage. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows!

&&

LAT...LON 4321 7624 4324 7626 4324 7627 4323 7626
      4320 7627 4323 7631 4323 7648 4303 7650
      4299 7697 4298 7739 4327 7735 4333 7728
      4331 7697 4335 7681 4356 7645 4356 7628
      4368 7626 4367 7602 4370 7602 4370 7598
TIME...MOT...LOC 2115Z 264DEG 46KT 4353 7690 4327 7714 4300 7729 

HAIL...<.75IN
WIND...70MPH
 
$$

Mitchell
2 follow-up statements
612 
WWUS51 KBUF 152142
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
542 PM EDT SUN OCT 15 2017

NYC069-152151-
/O.CAN.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Ontario NY-
542 PM EDT SUN OCT 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ONTARIO COUNTY IS
CANCELLED...

The storms which prompted the warning has moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
      4323 7631 4323 7648 4303 7651 4302 7690
      4317 7688 4331 7678 4355 7647 4356 7645
      4356 7628 4358 7626 4368 7626 4367 7603
      4370 7602 4370 7598
TIME...MOT...LOC 2141Z 264DEG 46KT 4356 7646 4330 7670 4303 7685 

$$

NYC011-075-117-152200-
/O.CON.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Wayne NY-Cayuga NY-Oswego NY-
542 PM EDT SUN OCT 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN WAYNE...CAYUGA AND WESTERN OSWEGO COUNTIES...

At 541 PM EDT, severe thunderstorms were located along a line
extending from near Nine Mile Point to near Fair Haven Beach State
Park to near Clyde, moving east at 55 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Oswego, Fulton, Fair Haven Beach State Park, Sandy Island Beach State
Park, Pulaski, Clyde, Weedsport and Cato.

This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 between exits 34 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
      4323 7631 4323 7648 4303 7651 4302 7690
      4317 7688 4331 7678 4355 7647 4356 7645
      4356 7628 4358 7626 4368 7626 4367 7603
      4370 7602 4370 7598
TIME...MOT...LOC 2141Z 264DEG 46KT 4356 7646 4330 7670 4303 7685 

HAIL...<.75IN
WIND...70MPH
 
$$

Mitchell
662 
WWUS51 KBUF 152200
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
600 PM EDT SUN OCT 15 2017

NYC011-075-117-152209-
/O.EXP.KBUF.SV.W.0136.000000T0000Z-171015T2200Z/
Wayne NY-Cayuga NY-Oswego NY-
600 PM EDT SUN OCT 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE...CAYUGA AND
WESTERN OSWEGO COUNTIES WILL EXPIRE AT 600 PM EDT...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning will be allowed to expire.

LAT...LON 4321 7624 4324 7626 4324 7627 4320 7627
      4323 7631 4323 7648 4303 7651 4302 7690
      4317 7688 4331 7678 4355 7647 4356 7645
      4356 7628 4358 7626 4368 7626 4367 7603
      4370 7602 4370 7598
TIME...MOT...LOC 2159Z 264DEG 46KT 4358 7615 4332 7639 4305 7654 

$$

Apffel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:57 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 15, 2:57 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
257 PM EDT Sun Oct 15 2017

.SYNOPSIS...
A cold front will sweep across the area late this afternoon and
early evening with a band of showers and a few thunderstorms.
Winds will become gusty along and behind the front, especially
for areas northeast of Lakes Erie and Ontario. This front will
usher in much cooler temperatures for Monday with a few lake
effect rain showers. High pressure will then bring a return to
dry weather Tuesday through the end of the week with
temperatures warming to above normal again.

&&

.NEAR TERM /THROUGH MONDAY/...
Low pressure beginning to wind up over southern Ontario will track
into southern Quebec this evening. A strong cold front trailing
this low currently pushing through western Lake Erie and
western Ohio will plow quickly across the area through early
this evening, generally in the 4 pm to 9 pm time frame.

Strong forcing along the front will support a narrow line of showers
and isolated embedded thunderstorms. While instability is meager,
the strong forcing and strong wind fields aloft will bring very
gusty gusty winds along the cold front. There is a chance of
this line producing localized damaging winds. Upstream
observations are currently showing a narrow corridor of wind
gusts of 45 to 55 knots.

Winds will steadily diminish behind the passage of the cold front as
the stronger winds aloft move off and the pressure gradient relaxes.
A dry slot behind the cold front will bring a quick end to the rain
from west to east during the evening.

Increasing wrap around moisture and over-lake instability will
bring lake effect clouds and scattered showers overnight as flow
becomes westerly and then northwesterly. There will also be some
contribution from Lake Huron and Georgian Bay as well. Temperatures
will drop into the 40s by Monday morning.

Narrow bands of lake effect rain showers will continue southeast of
the lakes on Monday. The peak of the shower activity will be Monday
morning. The activity will then wind down Monday afternoon as high
pressure, subsidence and drier air build into the region. Cold air
advection will keep highs only in the lower 50s at lower elevations,
with mid to upper 40s across higher terrain.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure across the Ohio valley will begin to build northeast
across the CWA Monday Night. This will bring dry weather through the
period.

Temperature-wise, Monday night will be coolest with temperatures in
the low to mid 30s across the interior sections. Climatologically
the growing season has ended across Wyoming, Cattaraugus, Allegany,
Jefferson and Lewis counties where the most widespread frost is
expected. Elsewhere, away from the lakes patchy frost is included in
the forecast but will have to monitor the need for any Frost
headlines if it looks widespread enough.  Warm air advection quickly
begins again on Tuesday with highs in the mid 50s to low 60s and
into the mid to upper 60s on Wednesday. Overnight lows show a
similar warming trend with temps Tuesday night mainly in the 40s and
milder Wednesday night into the mid 40s to mid 50s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A weak trough passes across southern Ontario early Thursday but its
the high pressure centered across the Tennessee Valley and mid-
Atlantic states will dominate throughout this period and keep the
region dry.

The warming trend that begins midweek continues into the weekend
with temperatures well above normal. Highs temperatures in the
upper 60s to around 70 on Thursday will warm to the low to mid 70s
by Saturday...values some 10 to 15 degrees above norm.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Mainly VFR and dry weather will prevail through mid afternoon. A
strong cold front will then sweep east across the area during the
late afternoon and early evening, producing a brief period of gusty
rain showers and associated MVFR conditions. There may be just
enough instability for an isolated thunderstorm as well. It will
become windy today with gusts of 25 to 30 knots becoming common from
late morning through mid afternoon. Winds will increase further
along and just behind the front, with gusts of over 40 knots
possible for a brief time northeast of Lakes Erie and Ontario during
the late afternoon and early evening.

Tonight winds will quickly diminish and become northwest. Areas of
MVFR CIGS and scattered lake effect rain showers will develop as
much cooler air moves into the region.

Outlook...

Monday...Areas of MVFR with a chance -SHRA SE of the lakes.
Tuesday through Friday...VFR except for local IFR in river
valley fog each late night and early morning.

&&

.MARINE...
Low pressure will deepen further as it moves into southern Quebec
this evening. A strong trailing cold front will sweep across the
eastern Great Lakes through early evening. Winds will increase to
gale force on both Lakes Erie and Ontario this afternoon and evening
along and just behind the cold front. Sustained winds will increase
to around 35 knots on both lakes, although these gale force winds
will likely only last for a few hours. This will generate
significant wave height of up to 11 feet on Lake Erie and 13 feet on
Lake Ontario for a brief time.

Winds will then become northwest and slowly diminish late tonight
and Monday morning. Another period of stronger southwest winds will
develop Tuesday, though not as strong as today. This will likely
bring a round of Small Craft Advisory conditions to Lakes Erie and
Ontario.

&&

.TIDES/COASTAL FLOODING...
A strong cold front will cross the lower Great lakes through
early evening. Southwest winds will increase ahead of the front,
then become west and increase further to gale force by late
afternoon and early evening, bringing significant wave action to
the entire New York shorelines of Lake Erie and Ontario. Winds
will then become northwest and quickly diminish Monday morning.

The Lake Ontario level is several feet lower than late spring,
and is about a foot above normal for the month of October. The
lower lake level reduces the risk of flooding along the
lakeshore even on windy days. However, the lakeshore is still
very fragile and unstable in many areas following the heavy
erosion from earlier this year. A Lakeshore Flood Warning
remains in effect for the entire Lake Ontario shoreline, with
the potential for more significant shoreline erosion and
associated damage.

Significant water rises are also expected at the northeast end
of Lake Erie from late afternoon through early this evening.
This combined with significant wave action will result in water
washing over route 5 near Hamburg. With this in mind, a
Lakeshore Flood Warning has been issued.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
     Monday for NYZ004>007.
     Wind Advisory until 2 AM EDT Monday for NYZ007.
     Lakeshore Flood Warning from 6 PM this evening to 8 AM EDT
     Monday for NYZ001>003.
     Wind Advisory until 11 PM EDT this evening for NYZ001>003-
     010>012-019-085.
     Lakeshore Flood Warning until 9 PM EDT this evening for NYZ010-
     019-085.
MARINE...Gale Warning until 11 PM EDT this evening for LEZ020-040-041.
         Small Craft Advisory until 5 AM EDT Monday for LOZ030.
         Gale Warning from 6 PM this evening to 5 AM EDT Monday for
         LOZ043>045-063>065.
         Gale Warning until 2 AM EDT Monday for LOZ042-062.
         Small Craft Advisory until 5 AM EDT Monday for SLZ022-
         024.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...HITCHCOCK/TMA
MARINE...TMA
TIDES/COASTAL FLOODING...HITCHCOCK/TMA
Hazardous weather outlook, Oct 15, 3:20 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
320 PM EDT Sun Oct 15 2017

NYZ010-019-085-161930-
Northern Erie-Chautauqua-Southern Erie-
320 PM EDT Sun Oct 15 2017

...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.
   Wind Advisory.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-012-161930-
Genesee-Wyoming-
320 PM EDT Sun Oct 15 2017

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-161930-
Niagara-Orleans-Monroe-
320 PM EDT Sun Oct 15 2017

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lakeshore Flood Warning.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-161930-
Wayne-Northern Cayuga-
320 PM EDT Sun Oct 15 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-161930-
Jefferson-
320 PM EDT Sun Oct 15 2017

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...
...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Lakeshore Flood Warning.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Lakeshore Flood Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-161930-
Oswego-
320 PM EDT Sun Oct 15 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT MONDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Warning.

Lakeshore Flood Warning.

Widespread frost is likely, especially for interior sections Monday
night and Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ008-013-014-020-021-161930-
Lewis-Livingston-Ontario-Cattaraugus-Allegany-
320 PM EDT Sun Oct 15 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

A line of heavy showers and possibly a few thunderstorms may also
develop along a cold front sweeping east across the area late this
afternoon. These showers and storms may produce localized damaging
winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-SLZ022-024-161930-
Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
320 PM EDT Sun Oct 15 2017

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042-062-161930-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
320 PM EDT Sun Oct 15 2017

...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-161930-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
320 PM EDT Sun Oct 15 2017

...GALE WARNING IN EFFECT UNTIL 5 AM EDT MONDAY...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-161930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
320 PM EDT Sun Oct 15 2017

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the New York waters of Lake
Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Oct 15, 4:14 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     DEPEW                   42.91N  78.70W
10/15/2017                   ERIE               NY   NWS EMPLOYEE

            LARGE TREE ON HOUSE

&&

EVENT NUMBER BUF1701458

AR
Local storm report, Oct 15, 4:24 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
424 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
10/15/2017  M56 MPH          CHAUTAUQUA         NY   BUOY

&&

EVENT NUMBER BUF1701459

APFFEL
Local storm report, Oct 15, 4:27 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     MARINE TSTM WIND BUFFALO                 42.88N  78.89W
10/15/2017  M49 MPH          ERIE               NY   BUOY

&&

EVENT NUMBER BUF1701460

APFFEL
Local storm report, Oct 15, 4:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     MARINE TSTM WIND YOUNGSTOWN              43.26N  79.06W
10/15/2017  M60 MPH          NIAGARA            NY   BUOY

&&

EVENT NUMBER BUF1701461

APFFEL
Local storm report, Oct 15, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     ROCHESTER AIRPORT       43.12N  77.68W
10/15/2017  M63 MPH          MONROE             NY   ASOS

&&

EVENT NUMBER BUF1701462

APFFEL
Local storm report, Oct 15, 5:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
500 PM EDT SUN OCT 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     BYRON                   43.08N  78.05W
10/15/2017                   GENESEE            NY   LAW ENFORCEMENT

            TREE DOWN.

&&

EVENT NUMBER BUF1701464

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:09 PM EDTSpecial Marine WarningBUF111 min
Oct 15, 3:20 PM EDTSpecial Marine WarningBUF85 min
Oct 15, 3:37 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara23 min
Oct 15, 3:56 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie, Genesee, Monroe, Niagara and 2 more49 min
Oct 15, 4:36 PM EDTSpecial Marine WarningBUF114 min
Oct 15, 4:36 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Genesee, Livingston, Monroe, Ontario and 2 more39 min
Oct 15, 4:57 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua63 min
Oct 15, 5:15 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston, Ontario45 min
Oct 15, 5:56 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego64 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.